Alert archive / Massachusetts / Winter Storm Watches in 2006

Winter Storm Watch 1, NWS Boston/Norton, MA

January 2, 20068 counties in Massachusetts; Kent County, Providence County, Rhode Island; Capitol Planning Region, Northeastern Connecticut Planning Region, Connecticut

NWS Boston/Norton, MA issued this winter storm watch at Jan 2, 2006, 4:47 AM EST for 8 counties in Massachusetts; Kent County, Providence County, Rhode Island; Capitol Planning Region, Northeastern Connecticut Planning Region, Connecticut. It took effect at Jan 3, 2006, 5:00 AM EST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jan 2, 2006, 4:47 AM EST (09:47 UTC)
In effect from
Jan 3, 2006, 5:00 AM EST
Expired
Jan 3, 2006, 4:00 PM EST
In force
11 hr
Issued by
NWS Boston/Norton, MA

Counties Capitol Planning Region, CT, Northeastern Connecticut Planning Region, CT, Bristol County, MA, Hampden County, MA, Hampshire County, MA, Middlesex County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA, Worcester County, MA, Kent County, RI, Providence County, RI

The radar

The Boston radar (KBOX), 48 km from the middle of the area, began a volume at 09:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 00:00Z, 9.8 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 00:00Z on 2006-01-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 00:00Z on 2006-01-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
788 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this winter storm watch went out at Jan 1, 10:36 PM EST, 6 hours 11 minutes earlier.

Area forecast discussion, Jan 1, 10:36 PM EST, 6 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1036 PM EST SUN JAN 1 2006

.SHORT TERM (REST OF TONIGHT THROUGH MONDAY)...

&&

.MARINE...
HAVE ALTERED HEADLINES TO REFLECT CURRENT FORECASTED WINDS AND SEAS.
BASICALLY ALL ZONES NOW HAVE A HEADLINE WITH GALES FROM PVC TO
MONTAUK TO INCLUDE SOUNDS AND BUZZ BAY BEGINNING MON NIGHT-TUE THROUGH
EARLY WED. ELSEWHERE...SMALL CRAFT ADVISORIES BEGINNING MON NIGHT AND
CONTINUING THROUGH EARLY WED.

&&

.PREVIOUS DISCUSSION...
(ISSUED 1001 PM EST SUN JAN 1 2006)

SHORT TERM (REST OF TONIGHT THROUGH MONDAY)...
BASED ON THE THE 18Z SUNDAY AND 00Z MONDAY NAM FORECAST MODEL
RUNS...AS WELL AS THE 18Z SUNDAY GFS MODEL RUN (THE 00Z IS NOT IN
YET)...DECIDED TO DELAY THE ONSET OF PRECIPITATION ASSOCIATED WITH
THE MIDWEST LOW UNTIL LATE MONDAY AFTERNOON (AFTER 18Z). THUS...HAVE
MODIFIED THE FORECAST FOR THE REST OF TONIGHT AND MONDAY TO REFLECT
THIS DELAYED PRECIPITATION ONSET. ALSO...ADDED A MENTION OF PATCHY
FOG IN THE OVERNIGHT FORECAST BASED ON EVENING OBSERVATIONS AS WELL
AS BUFKIT SOUNDING DATA FOR TONIGHT (WHICH SHOWS HIGH LOW LEVEL RH
OVERNIGHT). OTHERWISE..PREVIOUS FORECAST LOOKS ON TRACK.

PREVIOUS DISCUSSION...
(ISSUED 610 PM EST SUN JAN 1 2006)

.TWO MORE WINTRY SYSTEMS APPEAR IN THE OFFING THIS WEEK FOR
PORTIONS OF SNE AND TUESDAYS SHOULD BE A PRETTY DECENT NOREASTER
ALBIET WITH PTYPE AND NRN EXTENT SUBSTANTIAL QPF ISSUES ...

SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...
VERY TRICKY FORECAST FOR MONDAY INTO MONDAY NIGHT. MODELS CONTINUE TO
FLIP-FLOP THE TRACK OF A LOW PRESSURE EXPECTED TO MOVE FROM THE OHIO
VALLEY TO THE MID ATLANTIC COAST MONDAY NIGHT. THIS SYSTEM COULD
DEVELOP RAPIDLY LATE MONDAY NIGHT INTO TUESDAY. FOR THIS PACKAGE...
USED A BLEND OF THE 01/12Z GFS AND NAM IN AN ATTEMPT TO MINIMIZE THE
DIFFERENCES BETWEEN THE TWO. ALSO MAINTAINED CONTINUITY VERSUS THE
LATEST MOS GUIDANCE POPS MONDAY NIGHT...AS WE THINK THE STORM TRACK
WILL NOT BE AS FAR SOUTH AS THIS LATEST MODEL SUITE INDICATES.

MAIN PROBLEM WILL BE PRECIPITATION TYPE MONDAY AFTERNOON INTO MONDAY
NIGHT. MODEL SOUNDINGS FROM BOTH THE NAM AND GFS SHOW A DEEP
ISOTHERMAL LAYER RIGHT AROUND FREEZING. DECIDED TO KEEP THE FORECAST
SIMPLE FOR NOW.  BUT WE COULD SEE A MIX OF SNOW AND RAIN...AND JUST
ABOUT EVERYTHING IN BETWEEN. VERY SUBTLE TIMING DIFFERENCES OR
CHANGES IN THE THERMAL PROFILE WILL MAKE A HUGE DIFFERENCE IN TYPE.

TOYED WITH THE IDEA OF A WATCH AT THIS POINT FOR AREAS SOUTH OF
I-90...BUT WILL HOLD OFF FOR NOW DUE TO UNCERTAINTY.

FOR TEMPERATURES USED A BLEND OF THE MAV...MET AND FWC GUIDANCE
TONIGHT AND MONDAY NIGHT...BUT DROPPED THE MAV GUIDANCE OUT OF THE
BLEND FOR MONDAY. THINKING THE MAV GUIDANCE IS TOO HIGH GIVEN THE
FRESH COATING OF SNOW AND NOT MUCH SUNSHINE.

LONG TERM (TUESDAY THROUGH SUNDAY)...
ADVERSE WINTRY WX PROBLEMS FROM TWO STORMS. 12Z ECMWF AND UKMET
RETURNED NORTH WITH ALSO GGEM/GFS AND NAM ALL MORE PROVOCATIVE.
JUST HOW FAR NORTH AND HOW MUCH MIX ETC STILL DEBATABLE??   18Z NAM
NOW HAS 2 QPF NR BDL BY 18Z TUE.

LOW LVL COLD AIR RESERVOIR IS NEARBY.  WE DONT LIKE TO FCST WARNING
CRITERIA SNOWFALL WITH 1000-500 THICKNESS ABOVE 540 DM.  WE COULD
SEE ALTERNATING MIX OF SNOW AND THEN IP/ZR ETC.

SO WE EITHER HAVE AN ICESTORM OR SNOWSTORM ON OUR HANDS FOR PARTS OF
SNE JUST WEST OF I95...ESP BAF-ORH-NZW-SFZ-IJD-HFD.

THAT IN MIND AND IN COLLAB WITH ADJACENT OFFICES AND HPC WINTER WX
DESK...WE DID NOT ISSUE A WSA ATTM. BUT STAY TUNED  WE BELIEVE WE
HAVE TIME FOR THE READY SET GO PHILOISOPY TO WORK PROPERLY. COULD
ISSUE AN ADVY AT 4 AM TOMORROW FOR N CT SW MASS LATE MONDAY ALONG
WITH A WATCH FOR MON NIGHT-TUE NIGHT. OR COULD ISSUE A WATCH AT 4AM
TOMORROW AND CONVERT AT 1145AM OR 4 PM. THERE IS STILL SOME FLEX.

TONIGHT AND MONDAYS NGM TRENDS SHOULD PORTEND SUBSEQUENT NCEP MODEL
TRENDS...ESP QPF WISE. IF THE 00Z/2 RUN IS NORTH AND HEAVIER QPF AND
AS COLD...SUGGEST THIS WILL TELL US THE NAM AND GFS WILL BE ON THEIR
WAY SIMILARLY. ECMWF IS IMPRESSIVE BUT FAIRLY WARM ALOFT SO THAT
RAISES ICE AS A SIGNIFICANT STORM TRHEAT. THERE IS SOME FEEDBACK THAT
THIS NWD RUN OF THE ECMWF IS AN OUTLIER FROM ITS PRIOR ECMWF
ENSEMBLES.  STILL BEEFY ECMWF 7H AND 8H INFLOW AT 12Z TUE WED IS
BOTHERSOME.

BUFKIT DECENT SNOW GROWTH POTENTIAL EXISTS AT TIMES DEPENDING ON
MODEL. STILL A LITTLE EARLY.  GFS BUFKIT SNOW TOOL TOTAL FOR ORH IS
MUCH LESS THAN THE 06Z RUN YET THE 12Z RUN OFFERS PVD MORE THAN ORH
(7) AND EWB HAS 8...EVEN HYA IS POSTED AT 4+.  NAM HAS A NUMBER
OF STNS ARD 6.  BEST CHC FOR 6+ SNOW ACCUM WILL BE WITHIN 30 MILES
EITHER SIDE OF MASS PIKE (BANDING POTENTIAL AND EXPANDED ZONE OF S+
POSSIBILITY NORTH).

SO...SNOW AND ICE WILL OCCUR. HOW MUCH AND SPATIAL DISTRUBTION
UNKNOWN.

WIND...PROBLEMS LOOKS SIGNIFICANT IN DECENT 950MB-SST TRANSFER FOR
CAPE COD AND THE ISLANDS AND MAYBE WIND ADVY TO BOS MQE TUESDAY?
INCLUDE INFO IN THE SPS STMT.  WE HAVE A CONSERVATIVE OUTPUT FOR NOW
IN THE WIND FCST.

COASTAL FLOODING...ASTRONOMICAL TIDES ARE HIGH DURING TUE AFTN HIGH
TIDE CYCLE WITH 11.5 FT AT BOS.  WITH STRONG NE FLOW WOULD EXPECT A
1.5 FT SURGE.  HOWEVER HIGHEST SEAS WILL OCCUR DURING TUE EVNG LOW
TIDE CYCLE SO CURRENT THINKING IS THIS STORM WILL PRODUCE JUST MINOR
COASTAL FLOODING TUE AFTN. BUT NEEDS RECONSIDERATION. NGM MRP ELY
FLOW AT 48 HRS AT ALS IS IMPRESSIVE. NEW WH FCST WAS CONTINUITY FROM
THE MIDSHIFT EXCEPT DEFERED TO THE 12Z/1 WNA GUIDANCE FROM 06Z WED
ONWARD.

THU-FRI...UKMET/GFS MOST SIMILAR NOW...MEANING A FAST MOVING LGT-MDT
SNOWSTORM EXTREME W SLIVER OF THE FA AND RAIN OR ICE ELSEWHERE.
LOTS OF ROOM FOR ADJUSTMENT BOTH IN TRACK AND INTENSITY BUT A PCPN
EVENT WILL OCCUR SOMETIME THURSDAY INTO FRIDAY.

SAT FCST IS PER PRIOR 14Z HPC GUIDANCE THO SUSPECT WE COULD TRIM
THAT IN FUTURE FCSAT.  SINCE THERE IS STILL DISAGREEMNT BTWN
EC/GFS-UK FOR THU-SAT TIME FRAME...LEFT THE POPS IN FOR SATURDAY.

AVIATION...
MIX OF MVFR AND VFR CEILINGS OVERNIGHT ACROSS SOUTHERN NEW
ENGLAND...WITH MOSTLY VFR CONDITIONS ACROSS THE WESTERN HALF OF
SOUTHERN NEW ENGLAND. LOWER CLOUDS MAY DISSIPATE FOR A TIME FARTHER
EAST AFTER MIDNIGHT AS A WEAK LOW-LEVEL RIDGE TRIES TO DRY THINGS
OUT.

MARINE...
DROPPED THE SMALL CRAFT ADVISORY THIS EVENING WITH NOT MUCH WINDS
ACROSS THE WATERS. SEAS HAVE SUBSIDED TO LESS THAN 5 FT...AND
EXPECTED TO REMAIN THAT WAY UNTIL LATE MONDAY NIGHT. PLAYED THE
HEADLINES CONSERVATIVE FOR NOW DUE TO UNCERTAINTY...BUT WILL LIKELY
HAVE TO UPGRADE THE HEADLINES FOR MOST OF OUR COASTAL WATERS WITH
LATER FORECASTS.

IN THE LONGER TERM...OUTLOOKING TUESDAY A STRONG GALE OR LOW GRADE
STORM FOR 254-255 AND MODEST GALE ELSEWHERE EXCEPT SCA BOS HARB AND
NARR BAY. ANOTHER SCA OR GALE EVENT POSSIBLE THU NIGHT AND
FRIDAY...LESS MODEL COHERENCE AND THEREFORE GREATER MARGIN OF ERROR.

CLIMATE...
MONTHLY F6 FOR DECEMBER DELAYED TILL TUESDAY.  PROGRAM INOP ATTM.
WE HAVE CORRECTED SOME CLIMATE SNOW WATER EQUIV VALUES FOR THE LAST
SVRL DAYS AS WELL AS SPURIOUS .01S ETC.  THOSE CORRECTIONS WILL
EVENTUALLY APPEAR IN THE WEB F6.  AS FOR HIGHEST PRES OF THE DAY IN
THE CLIS. THIS PART OF THE CLI PROGRAM MAY NOT BE RUNNING CORRECTLY.

WITH TUESDAYS NOREASTER LOOMING...WE MAY NOT GENERATE A BRIEF STMT
COMPARING LOCAL BOS WATER EQUIV FOR SVRL DAYS UNTIL WE TAKE  CARE OF
THE STORM.

TC INDEXES MAY HAVE SMALL REANALYSYS ADJUSTMENTS IN THE NEAR FUTURE.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...GALE WARNING FOR ANZ254-255 FROM MIDNIGHT TUESDAY TO 1 PM
     WEDNESDAY.
  ...GALE WARNING FOR ANZ232>235-237 FROM 6 AM TUESDAY TO 6 AM
     WEDNESDAY.
  ...SMALL CRAFT ADVISORY FOR ANZ230-231-236-250 FROM MIDNIGHT
     TUESDAY TO 1 PM WEDNESDAY.
&&

SHORT TERM...KAB/TLM
MARINE...KAB
Hazardous weather outlook, Jan 1, 6:35 AM EST, 22 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
635 AM EST SUN JAN 1 2006

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-021200-
BARNSTABLE MA-BLOCK ISLAND RI-BRISTOL RI-CENTRAL MIDDLESEX MA-
CHESHIRE NH-DUKES MA-EASTERN ESSEX MA-EASTERN FRANKLIN MA-
EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HILLSBOROUGH NH-
EASTERN KENT RI-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-HARTFORD CT-
NANTUCKET MA-NEWPORT RI-NORTHERN BRISTOL MA-NORTHERN WORCESTER MA-
NORTHWEST MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST MIDDLESEX MA-SOUTHEAST PROVIDENCE RI-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-SOUTHERN WORCESTER MA-SUFFOLK MA-TOLLAND CT-
WASHINGTON RI-WESTERN AND CENTRAL HILLSBOROUGH NH-WESTERN ESSEX MA-
WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA-WESTERN
KENT RI-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA-WINDHAM CT-
635 AM EST SUN JAN 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST CONNECTICUT...
ALL OF MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...SOUTHWEST NEW
HAMPSHIRE...AND ALL OF RHODE OF ISLAND.

.DAY ONE...TODAY AND TONIGHT...
LIGHT SNOW ACROSS EASTERN MASSACHUSETTS WILL END THIS MORNING.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY..
ANOTHER COASTAL STORM WILL AFFECT SOUTHERN NEW ENGLAND BEGINNING AS
EARLY AS MONDAY AFTERNOON AND CONTINUING INTO TUESDAY. THIS STORM IS
FORECAST TO DEVELOP NEAR THE DELMARVA PENINSULA AND TRACK
NORTHEAST...PASSING WELL SOUTH OF NANTUCKET.  COLD AIR WILL BE IN
PLACE IN THE INTERIOR WITH MAINLY SNOW EXPECTED...BUT MOSTLY RAIN IS
LIKELY ALONG THE COAST.  THE BEST CHANCE FOR SIGNIFICANT SNOWFALL
WILL BE NEAR THE MASS PIKE WITH LIGHTER AMOUNTS NORTHWARD INTO
SOUTHERN NEW HAMPSHIRE.  THERE IS ALSO A CHANCE OF ICING SOMEWHERE
FROM NORTHERN CONNECTICUT TO INTERIOR SOUTHEAST MASSACHUSETTS.

A GALE WARNING IS ANTICIPATED FOR A PORTION OF THE COASTAL WATERS
FROM LATE MONDAY NIGHT THROUGH TUESDAY EVENING.  IN ADDITION...WIND
ADVISORIES MAY EVENTUALLY BE NEEDED ON TUESDAY FOR THE CAPE AND
ISLANDS AND POSSIBLY THE SOUTH COAST.

ASTRONOMICAL TIDES ARE ON THE HIGH SIDE EARLY TUESDAY AFTERNOON.
WITH GUSTY NORTHEAST WINDS EXPECTED ALONG THE COAST AND SEAS
BUILDING TO 10 TO 15 FEET...THERE IS THE POSSIBILITY OF MINOR
COASTAL FLOODING ON NORTH AND EAST FACING SHORELINES AROUND THE TIME
OF HIGH TIDE. THIS SITUATION WILL CONTINUE TO BE CLOSELY MONITORED
FOR POSSIBLE COASTAL FLOOD WATCHES.

YET ANOTHER STORM SYSTEM COULD APPROACH THE REGION THURSDAY...
BRINGING ANOTHER PERIOD OF MIXED PRECIPITATION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED DURING THE NEXT 24 HOURS.

KJC

In the hours before

Special weather statement, Jan 1, 10:54 PM EST, 5 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1054 PM EST SUN JAN 1 2006

CTZ002>004-MAZ002>024-026-RIZ001>008-021100-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD...
ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE...
GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...
SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD...
CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...PLYMOUTH...
FALL RIVER...NEW BEDFORD...MATTAPOISETT...CHATHAM...FALMOUTH...
PROVINCETOWN...VINEYARD HAVEN...NANTUCKET...AYER...FOSTER...
SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL...
NARRAGANSETT...WESTERLY...NEWPORT...BLOCK ISLAND
1054 PM EST SUN JAN 1 2006

...A POTENT NOREASTER COULD BRING A VARIETY OF NOTABLE ADVERSE
WEATHER CONDITIONS TO PORTIONS OF SOUTHERN NEW ENGLAND MONDAY EVENING
THROUGH TUESDAY...

SNOW AND ICE WILL HAMPER TRAVEL AT TIMES OVER INTERIOR SOUTHERN NEW
ENGLAND WITH THE BULK OF IT OCCURRING MONDAY NIGHT INTO TUESDAY.
PRECIPITATION IS EXPECTED TO BREAK OUT OVER WESTERN CONNECTICUT AND
WESTERN MASSACHUSETTS LATE MONDAY AFTERNOON AND SPREAD EAST TOWARD
BOSTON AND CAPE COD MONDAY NIGHT. PRECIPITATION IN THE FORM OF A
WINTRY MIX IS EXPECTED TO CONTINUE THROUGH TUESDAY...AND COULD CHANGE
TO ALL SNOW OVER INTERIOR SECTIONS.

OTHER FACTORS BESIDES WINTRY PRECIPITATION TO CONTEND WITH ARE STRONG
GALES THAT ARE EXPECTED TO DEVELOP OVER THE SOUTH AND EAST COASTAL
WATERS TUESDAY WHICH WILL RESULT IN BUILDING SEAS. THE STRONG WINDS
AND BUILDING SEAS...COINCIDENT WITH ASTRONOMICALLY HIGH TIDES
TUESDAY AFTERNOON...COULD PRODUCE A STORM TIDE CAPABLE OF CAUSING
MINOR COASTAL FLOODING AND SPLASHOVER...IN PARTICULAR ON THE OCEAN
FACING EXPOSURES OF NANTUCKET...THE OUTER CAPE...AND POSSIBLY
EXTENDING UP TO THE BOSTON AREA.

WINDS WILL BE IMPACTING HIGH PROFILE VEHICLE TRAVEL ON THE CAPE AND
ISLANDS TUESDAY...POSSIBLY WITH GUSTS OVER 50 MPH. FERRY SERVICE WILL
LIKELY BE INTERRUPTED TUESDAY DUE TO THE STRONG WINDS.

WATCHES OR ADVISORIES MAY BE ISSUED EARLY MONDAY MORNING FOR
PORTIONS OF SOUTHERN NEW ENGLAND.

FOR NOW...THOSE WITH PLANS TO TRAVEL THROUGH SOUTHERN NEW ENGLAND
LATE MONDAY INTO TUESDAY SHOULD KEEP ABREAST OF LATER STATEMENTS AND
FORECASTS...IN PREPARATION FOR DELAYS OR CANCELLATIONS.

KAB

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 2, 4:23 AM ESTHigh Wind WatchBOXBarnstable, Bristol, Dukes, Nantucket, Norfolk, Plymouth32 hr
Jan 2, 4:47 AM ESTWinter Weather AdvisoryBOXBristol, Essex, Hampden, Middlesex, Norfolk, Plymouth and 2 more35 hr
Jan 2, 7:11 AM ESTMarine Weather StatementBOX46 hr
Jan 2, 5:02 PM ESTWinter Storm WarningBOXFranklin, Hampden, Hampshire, Middlesex, Norfolk, Worcester23 hr
Jan 2, 5:08 PM ESTHigh Wind WarningBOXBarnstable, Dukes, Nantucket19 hr
Jan 2, 5:08 PM ESTWind AdvisoryBOXBarnstable, Bristol, Dukes, Essex, Nantucket, Norfolk and 2 more31 hr

Nearby

Winter Storm Watches in Massachusetts, 2006Winter Storm Watches in Rhode Island, 2006Winter Storm Watches in Connecticut, 2006Every winter storm watch in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.